Just wondered because I suffer with chest pain on and off and wondered if it was a side affect of the prednisolone.
arnie2, I really hope this helps. First and foremost, with frequent chest pain, you need to inform your Dr.
predmosolone, as I'm sure you know, effects the function fo m any, many areas of the body. A few of those that could be related to chest pain are;
an increase in the production of gastric juices, which could cause pain that mimics chest pain.
increased catabolism (literally the body eating) protien
increased calcium production
both calcium and potasium are electrolytes and essential to muscle function of the heart. So if this function is impaired, your Dr. needs to know and make adjustments in your regime.
The nature of your pain is important to know, frequency, onset (during activity or rest), and the nature of the pain... sharp, stabbing, dull, pressure etc. and what side of the chest is most notable affected. Heart pain can be felt in the left OR right side of the chest. Does this pain ever radiate toyour jaw, your shoulder, your arm. Do you feel short of breath?
As you can see, there are a LOT of questions related to heart pain that are essential to be answered by your Dr. He may well say its an anticipated side effect. Please check it out though.
You've obviously been suffering terribly and for a long time. I hope you can at least get some relief from this.
neison71's answer was probably the most thorough one as it relates to chest pain to rule-out any heart related issues. That being said, I suffer from an inflammatory chest pain that can be centered on where the ribs join the sternum called costochondritis.
Here's a link of interest:
It is critical to get the advice of your doctor about any chest pain. Only he/she can determine the true nature of your problem.
Yo! to all: from Sacosams "for what it's worth dept" as all my doctorates & high "monkey monk" degrees are in my other shirt"... YES , It feels like "ANGINA" & it HURTS LIKE HELL"! I got some "nitro"... works great. I've been taking Prednisone for appx. 1 1/2 yrs. for P.M.R. (over 8 letters) and in the last 2months, all hell broke loose... ie... shoulders, elbows, wrists & hands again , KNEES , KNEES , KNEES = Bad , Bad, NEWS... low back (severe). Have Drs. appt. tomorrow ? ALSO footpain on toe pads [between toes & heels]... Also taking Hydroc. & Aceta. 10/325... could be a cause. ["Gonna have to go up to "12 letters" I guess"!] Sacosam
- Prednisolone Information for Consumers
- Prednisolone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisolone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Oct 2009 • 1 answer
Posted 9 Apr 2010 • 4 answers
Posted 15 Jan 2011 • 3 answers
Posted 16 May 2011 • 6 answers
I have arthritis in my knees constant pain, I had surgery for a torn meniscus over I think 5 months?
Posted 9 Jan 2015 • 2 answers